Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 56, NWS Boston/Norton, MA

August 26, 20226 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 26, 2022, 4:27 PM EDT for 6 counties in Massachusetts. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2022, 4:27 PM EDT (20:27 UTC)
Expired
Aug 26, 2022, 5:09 PM EDT
In force
42 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bristol County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 39 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 4:46 PM EDTTSTM WND DMG1 Nnw Weymouth, MATREES DOWN ON PRESIDENTS RD NEAR WEYMOUTH. REPORT TIME ESTIMATED BY RADAR.
Aug 26, 4:47 PM EDTTSTM WND DMG1 Nnw Weymouth, MATREES DOWN ON COOLIDGE RD NEAR WEYMOUTH. RELAYED BY TRAINED SPOTTERS. REPORT TIME ESTIMATED BY RADAR.
Aug 26, 4:50 PM EDTTSTM WND DMG2 Wnw Hingham, MATREE DOWN ON LINCOLN ST NEAR HINGHAM. RELAYED BY AMATEUR RADIO. REPORT TIME ESTIMATED BY RADAR.
Aug 26, 4:52 PM EDTTSTM WND DMG2 Ssw Hingham, MALARGE TREE FELL ON A HOUSE ON SANFORD DR IN HINGHAM. RELAYED BY AMATEUR RADIO. REPORT TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 1:02 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2022-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2022-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

007 
WUUS51 KBOX 262027
SVRBOX
MAC005-009-017-021-023-025-262130-
/O.NEW.KBOX.SV.W.0056.220826T2027Z-220826T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
427 PM EDT Fri Aug 26 2022

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Eastern Norfolk County in eastern Massachusetts...
  Suffolk County in eastern Massachusetts...
  South central Essex County in northeastern Massachusetts...
  East central Middlesex County in northeastern Massachusetts...
  Northwestern Plymouth County in southeastern Massachusetts...
  Northwestern Bristol County in southeastern Massachusetts...

* Until 530 PM EDT.

* At 427 PM EDT, severe thunderstorms were located along a line
  extending from Lynn to Mansfield, moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Boston, Cambridge, Brockton, Quincy, Lynn, Somerville, Malden,
  Brookline, Taunton, Weymouth, Revere, Peabody, Everett, Salem,
  Braintree, Chelsea, Randolph, North Attleborough, Norwood and
  Milton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4236 7097 4237 7105 4230 7105 4230 7104
      4232 7101 4231 7097 4231 7098 4229 7102
      4228 7102 4225 7088 4234 7088 4226 7087
      4220 7072 4221 7071 4220 7071 4211 7066
      4194 7075 4196 7133 4250 7102 4252 7085
TIME...MOT...LOC 2027Z 256DEG 33KT 4246 7097 4201 7122 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
Field
1 follow-up statement
619 
WWUS51 KBOX 262109
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
509 PM EDT Fri Aug 26 2022

MAC005-009-017-021-023-025-262119-
/O.CAN.KBOX.SV.W.0056.000000T0000Z-220826T2130Z/
Norfolk MA-Suffolk MA-Essex MA-Middlesex MA-Plymouth MA-Bristol MA-
509 PM EDT Fri Aug 26 2022

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NORFOLK...SUFFOLK...
SOUTH CENTRAL ESSEX...EAST CENTRAL MIDDLESEX...NORTHWESTERN PLYMOUTH
AND NORTHWESTERN BRISTOL COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
eastern and northeastern Massachusetts.

LAT...LON 4236 7097 4237 7105 4230 7105 4230 7104
      4232 7101 4231 7097 4231 7098 4229 7102
      4228 7102 4225 7088 4234 7088 4226 7087
      4220 7072 4221 7071 4220 7071 4211 7066
      4194 7075 4196 7133 4250 7102 4252 7085
TIME...MOT...LOC 2109Z 256DEG 33KT 4255 7046 4210 7072 

$$

Smith

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:53 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 26, 2:53 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
253 PM EDT Fri Aug 26 2022

.SYNOPSIS...
Scattered to widespread thunderstorms impact the region through
this evening. Behind a passing cold front, things turn drier
and cooler for this weekend as temperatures become more
seasonable. Heat and humidity returns next week with an
increasing risk of showers and thunderstorms late Tuesday into
Wednesday as a cold front approaches. This front should move
through sometime Wednesday night into Thursday, followed by
cooler and less humid conditions late next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
1:30 PM Update...

Thunderstorms have blossomed across central CT and western and
central MA over the last hour. It is anticipated that the
coverage of these storms will continue to increase over the next
2-3 hours as they continue to build east. The forecast remains
on track from the last update. The prevailing hazards continue
to be the potential for urban and poor drainage flooding in
training storms, and gusty winds in the strongest cells.

As predicted, thunderstorms have begun to form across our
western zones; mainly southeast MA and north-central CT. This
first pulse of storms will eventually give way to the convective
line preceding a cold front that is currently working its way
southeast into our area from central New York. While some of our
traditional parameters seem a bit sub par this afternoon, with
surface CAPE around 1000J/kg, strong dynamics in the form of a
prefrontal trough should continue to support storm formation
through the evening. Low level lapse rates will increase to
between 8 and 8.5C/km this afternoon while MLCAPE values surge
towards 2000J/kg, especially across interior MA and CT; this is
coupled with effective shear nearing 35 kt.

Slow moving storms look to back build towards the better
instability this afternoon, which is likely to result in
training storms. Given that PWATs generally surge towards a
healthy value of 1.5, and moisture is advecting into our region
from the warm ocean waters on southwest flow, storms should be
able to tap into ample moisture. Much like earlier in the week,
training and/or stationary cells may produce QPF totaling 2"+.
Urban and poor drainage flooding is the greatest concern this
afternoon and early evening. Should cells set up over our urban
centers, such as Worcester and Hartford, flooding will be of
greater magnitude compared to cells setting up over rural areas.
Gusty winds are also of concern today. A weak, but present, low
level jet develops across eastern MA and RI this afternoon,
with 925mb winds around 30-35 kt. It is not unlikely that some
of these winds are brought to the surface, with higher gusts
likely in strong/severe thunderstorms.

Overall storms will continue to track from west to east through
about 06Z, losing most of their punch after about 02Z this
evening; with storms expected to clear the Boston area around
that time. Some patchy fog may develop this evening due to
residual moisture in the wake of passing thunderstorms as winds
go near calm. Dewpoints will be slow to drop behind the cold
front as well, with conditions remaining rather mild overnight,
generally in the low to mid 60s. Low temperatures will be
bounded by dewpoints overnight as skies begin to clear.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Saturday and Saturday night will feature much drier conditions,
although there is slight risk of showers across RI, eastern CT,
and the Blackstone Valley in MA Saturday afternoon. There will
be cloudiness mixed in with breaks of sunshine across our
eastern zones, while our western zones break out into more sun
as high pressure builds in from the west. As a result, our
highest temperatures will be across the CT River Valley, where
they reach into the low 80s, compared to our eastern zones
where temps climb into the upper 70s. Overall, quite seasonable
for late August. Temperatures Saturday evening will dip back
into the 60s, again bounded by dewpoints, as winds shift to the
E/NE, generally below 10kt.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Highlights...

* Mainly dry and seasonably warm Sunday
* Heat and humidity returns early next week
* Increasing risk of showers/thunderstorms late Tue into Wed
* Cooler and less humid late next week

Latest guidance suite has come into better agreement for the
overall synoptic pattern for the middle to late next week. There
are still some timing differences which warrant concern about
the specific timing of a cold front late next week. The timing
has slowed the arrival of a cold front, leading to a low risk
for lingering showers into Thursday.

An offshore high pressure should dominate our weather into early
next week. Much of our region will remain dry, although there is
a low risk for a few isolated afternoon or showers since this
high pressure will not be directly overhead. A greater risk for
showers and thunderstorms is expected towards the middle of next
week as a cold front first approaches, then moves through
southern New England. Given the uncertainty in the timing,
stayed closer to the NationalBlend ensemble solution for
temperatures and rainfall chances late next week.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Friday Night...High confidence in trends, moderate in exact
timing.

Thunderstorms will continue to increase in coverage Friday
afternoon and evening. VCTS and TSRA is likely to occur between
18Z and 00Z, earliest west and latest east, across all terminals
away from Cape Cod and the Islands; this include BOS and BDL.
Gusty winds are also likely in the strongest thunderstorms with
winds gusting up to 30 kt possible. A wind shift from the S/SW
to the W/NW is expected behind the passing storms, becoming
light overnight. VFR generally expected behind the front, but
MVFR/IFR possible along coastal and northern MA terminals if
residual moisture allows fog to develop.

Saturday...MVFR/IFR possible around 12Z Saturday as lingering
fog dissipates. VFR anticipated for much of the day Saturday.
Winds become Northerly, generally below 10kt but gusts to 15 kt
possible across the islands.

VFR. Northwest winds becoming north/northeasterly.

KBOS...Moderate confidence in TAF. VCTS/TSRA likely through 00Z
this evening. S/SW winds, around 10 kt may gust to 30 kt in
thunderstorms. Mainly VFR with a chance for MVFR conditions if
patchy fog develops after 02Z. Winds expected to switch from
the S/SW to the W/NW behind the frontal passage becoming light
overnight. Winds become N, generally less than 10 kt, on
Saturday.

KBDL...High confidence in TAF. VCTS/TSRA likely through about
23Z. S/SW winds, around 10 kt may gust to 30 kt in
thunderstorms. Winds expected to switch from the S/SW to the
W/NW behind the frontal passage becoming light overnight. Winds
become N, generally less than 10 kt, on Saturday.

Outlook /Sunday through Tuesday/...

Saturday Night through Monday Night: VFR.

Tuesday: VFR. Breezy. Slight chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Tonight...

Winds weaken and shift to the west/northwest behind a passing cold
front. Seas stay at modest heights below SCA thresholds.

Tomorrow...

Tranquil conditions expected over the coastal waters Saturday as
high pressure builds in from the west. Winds shift from northwest to
northeast. Seas gradually subsiding to 2 to 3 feet over the outer
zones.

Outlook /Sunday through Tuesday/...

Saturday Night through Sunday: Winds less than 25 kt.

Sunday Night: Winds less than 25 kt. Patchy fog.

Monday through Tuesday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Belk/KS
NEAR TERM...KS
SHORT TERM...KS
LONG TERM...Belk
AVIATION...Belk/KS
MARINE...Belk/KS
Hazardous weather outlook, Aug 26, 4:09 PM EDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
409 PM EDT Fri Aug 26 2022

CTZ002>004-MAZ002>016-026-RIZ001>004-006-008-272015-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Washington RI-Block Island RI-
409 PM EDT Fri Aug 26 2022

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
western Massachusetts, northern Rhode Island and southern Rhode
Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ017>024-RIZ005-007-272015-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Bristol RI-Newport RI-
409 PM EDT Fri Aug 26 2022

This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>236-250-251-254>256-272015-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
409 PM EDT Fri Aug 26 2022

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ237-272015-
Block Island Sound-
409 PM EDT Fri Aug 26 2022

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Rhode Island coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 26, 1:20 PM EDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
120 PM EDT Fri Aug 26 2022

CTZ002-MAZ009-011-261800-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
120 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of northern Hartford
and southwestern Hampden Counties through 200 PM EDT...

At 119 PM EDT, Doppler radar was tracking a strong thunderstorm near
Torrington, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Enfield, Westfield, Windsor, Agawam, West Springfield, Simsbury,
Bloomfield, Longmeadow, Suffield, Windsor Locks, Granby, East
Windsor, Canton, Southwick, Burlington, East Granby, Hartland and
Granville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Connecticut...and western Massachusetts.

&&

LAT...LON 4199 7302 4200 7302 4216 7272 4195 7250
      4179 7301 4182 7295 4184 7294 4185 7295
      4188 7295 4189 7294 4190 7291 4197 7289
      4197 7303
TIME...MOT...LOC 1719Z 240DEG 32KT 4187 7308

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Field
Special weather statement, Aug 26, 1:58 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
158 PM EDT Fri Aug 26 2022

MAZ003-004-010-011-261845-
Eastern Hampden MA-Northern Worcester MA-Eastern Franklin MA-
Eastern Hampshire MA-
158 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of west central
Worcester, southeastern Hampshire, southeastern Franklin and central
Hampden Counties through 245 PM EDT...

At 157 PM EDT, Doppler radar was tracking a strong thunderstorm over
Granby, or near Amherst, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail. Torrential
         downpours.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Chicopee, Holyoke, Amherst, Northampton, Ludlow, South Hadley,
Easthampton, Belchertown, Ware, Granby, Barre, Hadley, North
Brookfield, West Brookfield, Hardwick, Oakham, Pelham, Petersham, New
Braintree and New Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western and central Massachusetts.

&&

LAT...LON 4215 7260 4230 7266 4243 7213 4231 7206
TIME...MOT...LOC 1757Z 249DEG 28KT 4227 7254

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Field
Special weather statement, Aug 26, 2:15 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
215 PM EDT Fri Aug 26 2022

MAZ002-003-008>010-261900-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Franklin MA-Eastern Hampshire MA-
215 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of Hampshire, central
Franklin and northwestern Hampden Counties through 300 PM EDT...

At 215 PM EDT, Doppler radar was tracking a strong thunderstorm near
Becket, or 7 miles southeast of Pittsfield, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Amherst, Northampton, Deerfield, South Hadley, Easthampton,
Belchertown, Montague, Granby, Hadley, Sunderland, Hatfield,
Williamsburg, Huntington, Conway, Leverett, Shutesbury, Ashfield,
Westhampton, Whately and Chester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western Massachusetts.

&&

LAT...LON 4239 7305 4238 7301 4251 7297 4252 7239
      4228 7239 4229 7300 4231 7300 4231 7303
      4233 7306 4238 7307
TIME...MOT...LOC 1815Z 268DEG 45KT 4241 7313

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Field
Local storm report, Aug 26, 3:20 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
320 PM EDT FRI AUG 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND GST     WORCESTER AP            42.27N 71.87W
08/26/2022  M57 MPH          WORCESTER          MA   ASOS

&&
Local storm report, Aug 26, 3:58 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
358 PM EDT FRI AUG 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     LEICESTER               42.25N 71.90W
08/26/2022                   WORCESTER          MA   FIRE DEPT/RESCUE

            TREES DOWN ON RAWON AT BBURNCOAST STREET,
            TREE DOWN ON WIRE CHAPEL STREET.

0325 PM     TSTM WND DMG     WORCESTER               42.27N 71.81W
08/26/2022                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN CLOSING ROAD ON LOVELL SREET.
            POWER LINES DOWN ON BOSTON AVE.

0340 PM     TSTM WND DMG     2 WNW BURLINGTON        41.78N 73.01W
08/26/2022                   HARTFORD           CT   PUBLIC

            TREE AND WIRES DOWN; ON SMITH LANE AT
            INTERSECTION OF RT. 4.

&&
Local storm report, Aug 26, 4:25 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
425 PM EDT FRI AUG 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     1 S BOYLSTON            42.34N 71.73W
08/26/2022                   WORCESTER          MA   PUBLIC

            REPORTED BY TRAINED SPOTTER.

0320 PM     TSTM WND DMG     WORCESTER               42.27N 71.81W
08/26/2022                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON HOUSE AT LUDLOW AND MAIN
            STREET.

0320 PM     TSTM WND DMG     WORCESTER               42.27N 71.81W
08/26/2022                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN ON GODDARD DRIVE, SCANDANAVIA AVE
            AND MAIN STREET.

0320 PM     TSTM WND DMG     LEICESTER               42.25N 71.90W
08/26/2022                   WORCESTER          MA   FIRE DEPT/RESCUE

            TREES DOWN ON RAWON AT BBURNCOAST STREET,
            TREE DOWN ON WIRE CHAPEL STREET.

0325 PM     TSTM WND DMG     WORCESTER               42.27N 71.81W
08/26/2022                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN CLOSING ROAD ON LOVELL SREET.
            POWER LINES DOWN ON BOSTON AVE.

0410 PM     TSTM WND DMG     NATICK                  42.28N 71.35W
08/26/2022                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON HOUSE ON FROST STREET, WIRES
            DOWN ON PERRY STREET.

0317 PM     TSTM WND DMG     WARE                    42.25N 72.25W
08/26/2022                   HAMPSHIRE          MA   ASOS

            SEVERAL TREES DOWN ON PLAINS ROAD.

0340 PM     TSTM WND DMG     2 WNW BURLINGTON        41.78N 73.01W
08/26/2022                   HARTFORD           CT   PUBLIC

            TREE AND WIRES DOWN; ON SMITH LANE AT
            INTERSECTION OF RT. 4.

0350 PM     TSTM WND DMG     1 NE BURLINGTON         41.78N 72.95W
08/26/2022                   HARTFORD           CT   PUBLIC

            TREE DOWN AND PRIMARY WIRES DOWN AT VINEYARD
            RD AND BELDEN RD.

0350 PM     TSTM WND DMG     2 SW CANTON             41.80N 72.93W
08/26/2022                   HARTFORD           CT   PUBLIC

            POLE SNAPPED AND WIRES DOWN ON SANDBANK HILL
            RD AND CLAIRE HILL ROAD.

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 12:14 PM EDTSpecial Weather StatementBOXHampshire61 min
Aug 26, 1:07 PM EDTSpecial Weather StatementBOXFranklin38 min
Aug 26, 1:15 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester60 min
Aug 26, 1:20 PM EDTSpecial Weather StatementBOXHampden40 min
Aug 26, 1:41 PM EDTFlash Flood WarningBOXFranklin, Hampden, Hampshire, Worcester3 hr
Aug 26, 1:41 PM EDTSevere Thunderstorm WarningBOXHampden64 min
Aug 26, 1:58 PM EDTSpecial Weather StatementBOXHampshire47 min
Aug 26, 2:12 PM EDTFlash Flood WarningBOXFranklin, Hampden, Hampshire, Worcester2 hr
Aug 26, 2:15 PM EDTSpecial Weather StatementBOXHampshire45 min
Aug 26, 2:27 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Middlesex, Worcester63 min
Aug 26, 2:28 PM EDTSevere Thunderstorm WarningBOXWorcester42 min
Aug 26, 3:03 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester45 min
Aug 26, 3:24 PM EDTSevere Thunderstorm WarningBOXBristol, Essex, Hampden, Middlesex, Norfolk, Suffolk and 1 more66 min
Aug 26, 3:41 PM EDTSpecial Marine WarningBOX64 min
Aug 26, 3:42 PM EDTSevere Thunderstorm WarningBOXHampden48 min
Aug 26, 3:54 PM EDTTornado WarningBOXHampden21 min
Aug 26, 4:24 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester66 min
Aug 26, 4:38 PM EDTSpecial Marine WarningBOX52 min
Aug 26, 5:06 PM EDTSevere Thunderstorm WarningBOXWorcester24 min
Aug 26, 5:25 PM EDTSpecial Marine WarningBOX65 min
Aug 26, 5:37 PM EDTSpecial Weather StatementBOXBristol53 min
Aug 26, 6:10 PM EDTSpecial Marine WarningBOX95 min
Aug 26, 6:28 PM EDTSpecial Marine WarningBOX92 min
Aug 26, 7:16 PM EDTSpecial Marine WarningBOX59 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.